Coping With Epilepsy Matthew's Friends
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 01-31-2011, 12:17 AM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless

Numerous lawsuits over Depakote


I don't know if you have been watching the news or listening to ads, but there has been a flurry of information lately about lawsuits over Depakote. They range from birth defects, to pancreatitis, to liver failure... pretty much all the serious side effects in the package insert. It seems like there's been something on the tv or print news here every day, plus all those ads.

I wanted to post some links, but they all belong to attorneys, even the informative sites. First of all, it makes me crazy when somebody uses .org, making it look like a helpful non-profit site when it's really a sleazy way to get business. And I really don't want to intentionally or unintentionally plug some lawyer here by posting a link to their site. If you want to find a lawyer just stand up in a restaurant and yell "depakote" and all the attorneys will run to your table, card in hand. But seriously, if you google depakote lawsuit you'll get pages and pages of stuff, including attorneys.

Anyway, I know some people in here have been on depakote a very long time, and have paid a very high price for using it. I just wanted to raise just the possibility of action, to help them pay for all the care they are going to need now because of the permanent side effects of the depakote. I know it has made your life rather hellish.

P.S. New people on Depakote - don't get scared. Most people are perfectly fine on the stuff. It's mostly the people that have been on it for 40 years that are now seeing the results of that.
Reply With Quote
  #2  
Old 01-31-2011, 10:23 AM
Bernard's Avatar
Your Host
Recent Blog: Oh poop
 
Join Date: Mar 2005
Location: Friendswood, TX
Posts: 6,520
Thanks: 773
Thanked 2,290 Times in 817 Posts
We had a recent advertiser that is recruiting people for a class action lawsuit for the USA:

http://www.depakotebirthinjury.com/

Previous thread on the topic:

http://www.coping-with-epilepsy.com/...h-defects-733/
__________________
New to CWE? I suggest reading the proactive prescription and epilepsy 101 threads. Also check out this chart of alternative epilepsy treatments and this page on EEG Neurofeedback. More great stuff can be found in the list of the best forum threads.

Would you like to help support this forum?
Reply With Quote
The Following User Says Thank You to Bernard For This Useful Post:
Endless (01-31-2011)
  #3  
Old 01-31-2011, 08:47 PM
Jan4you's Avatar
Weaving the Community Fabric
 
Join Date: Mar 2010
Location: Milwaukee WI
Posts: 216
Thanks: 18
Thanked 55 Times in 47 Posts
Do you know if folks on Depakote were on it for Bipolar or mood stability vs seizures? THat could make the difference..maybe.. maybe not?

Jan
Reply With Quote
  #4  
Old 02-01-2011, 01:11 PM
Weaving the Community Fabric
 
Join Date: Dec 2009
Location: Illinois
Posts: 369
Thanks: 34
Thanked 61 Times in 54 Posts
UGH!
I hate reading stuff like this. My son is on depakote and the doc's nurse called today to inform me that his video EEG from last week still shows "electrical and clinical seizures". The doc wants me to increase his meds.

Since increasing from 4 caps per day to 5, he has been biting his nails and poking at his eyes. He is 11 and essentially non-verbal (can label and request but can not tell me how his eyes are feeling or why he is biting his nails). Now the doc wants him to take 6 caps per day.

My son has an appointment with her on Thursday (if the snowstorm is not too bad) so I guess I will discuss the issues above before upping the dose.

I feel so defeated. I wish something would help him without side effects!!!
Reply With Quote
  #5  
Old 02-01-2011, 05:36 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
Oh, hootie,

I'm so sorry. The meds can be brutal. Is your son on other meds, as well? Could a drug inter-reaction be going on?

Has your son tried lamictal? Some people find it hellish, but most do very well on it. It's known as one of the drugs that has the least effect cognitively and emotionally.
Reply With Quote
  #6  
Old 04-02-2013, 05:39 PM
New Here
 
Join Date: Mar 2013
Posts: 5
Thanks: 0
Thanked 0 Times in 0 Posts

Enquiry from an Australian TV producer


Hello - if there's anyone reading this in Australia and would like to speak to a TV producer researching sodium valproate, could you please take a quick look at the recent posting in the Hamster Cage?

http://www.coping-with-epilepsy.com/...defects-20200/

Last edited by Bernard; 04-03-2013 at 09:14 AM. Reason: add link
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
depakote sasasmom The Kitchen 1 10-08-2010 09:35 AM
Depakote? salright2baredneck The Kitchen 27 09-15-2010 12:41 PM
Depakote and IQ flinnigan The Library 2 04-17-2009 09:37 AM
anyone switch from depakote to depakote er Mom2tripp The Kitchen 2 05-22-2008 09:44 PM


All times are GMT -5. The time now is 04:15 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.